my wife had a seisure form the tramadol she was taking and we took her to the ef and they said she was a druggy cause the test showed up that she had high doses of pcp in ur system and ive done some searching aroung and found out high dosages of trambol can show up as methadones so i need some help
I am so sorry to hear that your wife was profiled and treated in such a harsh manner at the ER. Do you know how much tramadol she is taking in a day? Tramadol is known to lower the seizure treshold and that risk goes up with increased dosage. The maximum pharmaceutical dose of tramadol is eight 50 mg tablets per day or two 50 mg tablets every 4 to 6 hours.
How long has she been taking tramadol? I would suggest that you or your wife contact the prescribing physician of the tramadol and let him/her explain the situation to the physicians at the ER. Once doctors make a conclusion about the patient, it is hard for the patient to sway their thoughts but physician to physician discussions can sometimes change one physician's skewed thinking which can result in a possibility for different treatment options and tests to determine if the root cause of her seizures is from Tramadol. If that doctor to doctor discussion doesn't help, I recommend that she go into the doctor office that prescribes the tramadol and talk with him/her one on one to see if there is anything they can do there to help determine or confirm the root cause to hopefully arrive at a conclusion.
Lastly, there are other medications that can interact with tramadol and make a seizure more likely. If she is taking other medications along with the tramdol, consider visiting www.****.com and go to their drug interaction checker. Enter all of her medications including the tramadol and print out the results and bring it to the ER physician and her prescribing physician for a discussion.
Good luck and I hope that she doesn't have any more seizures. The safest solution would be to have her try a different medication for her pain to see if the seizures cease.
I have never heard of tramadol showing up as pcp or methadone from a urine sample. If she is taking tramadol in high doses, especially higher than the pharmaceutical dose I listed in my previous post, it is very likely the seizure was indeed from the tramadol.
Tramadol is the weakest opioid out there for pain. I would encourage her to visit her physician if she is taking more than eight 50 mg tablets per day. There is a wide range of stronger medications that can help control her pain better so that she won't have to take so much medicine. It sounds like she has reached tolerance on tramadol and more tramadol is not going to significantly reduce the pain. It may help in the short term but she is going to continue to hit ceilings and need to take more tramadol and possibly have more seizures.
I was on tramadol for over 4 years and reached tolerance at the max dose of eight 50 mg tablets per day. The tramadol worked so well in the beginning but by the end, it only took the edge off of my pain for 15 minutes tops! It was horrible. I started taking vicodin for a year and finally switched to a long acting form of morphine that keeps working for 8 to 12 hours and I have percocet for breakthrough pain if needed. I am so much more comfortable now and can do more things I have been wanting to do around the house and with my son.
I would suggest that you help your wife with the transition to a different pain medicine. Seizures induced by medications can be dangerous. Eliminating these seizures with a further reduction in pain, I believe is the optimal solution for your wife. I would encourage her to make an appointment with the physician that prescribes the tramadol to discuss making some medication changes.
I am still searching for a Doctor in or around Birmingham Alabama. I am on medicade and have been paying cash at my last Doctor. I have chronic pain in my back and shoulders from being in the masonry buisness for 25 years. I really am at the end of my rope here. I need my pain meds and my mental health meds also. Anybody know of a Doctor that may help me? Thanks for any info. I cant continue to go to the enmergency room, they are tirede of me. Thanks Charliemac
ER physicians can often look at people as druggies and they can treat people in a terrible manner. I've had a couple of experiences in the ER that really angered me. One doctor, after he contacted my pain management doctor, came in and apologized. I did mention it to my pain doctor and they actually called the pain clinic at the hospital I went to and told them they thought they needed to instruct the ER staff that they shouldn't jump to conclusions about anyone.
I also think Tramadol was likely the cause of the seizure. She definitely should contact the prescribing doctor and see him right away. It sounds like they need to change her medication and coming off Tramadol needs to be overseen by a doctor.
I've never heard of Tramadol (or anything else for that matter) showing up as PCP or methadone. I suppose there could have been a lab error or a mixup. Was it from a urine or blood test? I've always found in the ER they do blood work for most things.
I hope you can get in to see the prescribing doctor tomorrow. He may want to put her on an anti-seizure medication since she's had one. Did the ER doctor prescribe anything for seizures?
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.